Hail, Presidio
- When
- May 24, 4:30 PM CST
- Where
- Presidio County, 24 mi SW of Marfa
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.075, -104.304
Tennis ball sized hail fell along Farm to Market Road 2810.
A low water crossing over the Pecos River, nine miles east of the Terrell Gas Plant, was flooded and impassable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A low water crossing over the Pecos River, nine miles east of the Terrell Gas Plant, was flooded and impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 24, 12:48 PM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT THU MAY 24 2007 .SHORT TERM... UPPER LEVEL TROUGH OVER THE SOUTHWESTERN CONUS MOVE VERY SLOWLY TO THE EAST. SHORTWAVES ARE ROTATING AROUND THE SOUTHERN END OF THE TROUGH AND ARE MOVING ACROSS THE CWA. AT THE SURFACE...A COLD FRONT IS MOVING ACROSS THE CENTRAL CWA THIS AFTERNOON. THE FRONT IS BRINGING COOLER TEMPERATURES AND INCREASED MOISTURE TO THE REGION. THE FRONT IS EXPECTED TO CONTINUE MOVING SOUTH THIS AFTERNOON BECOMING STATIONARY OVER NORTHERN BREWSTER AND PRESIDIO COUNTIES THIS EVENING. LIFT ASSOCIATED WITH THE FRONT WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS ALONG AND BEHIND THE FRONT. ISENTROPIC UPGLIDE AND THE UPPER LEVEL DISTURBANCES WILL ENHANCE THE THUNDERSTORM ACTIVITY WITH A CONVECTIVE COMPLEX POSSIBLY DEVELOPING OVER THE UPPER TRANS PECOS REGION AND PERMIAN BASIN LATE TONIGHT. WITH CAPES IN THE 1500 TO 2000 RANGE AND BULK SHEAR VECTORS OF 20 TO 30 KTS SOME OF THE STORMS MAY APPROACH SEVERE LIMITS THIS AFTERNOON AND EVENING. HOWEVER WITH PWATS OF AROUND 1 INCH...THE GREATEST THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS WITH GAP WINDS ASSOCIATED WITH THE FRONT AFFECTING THAT AREA. WILL KEEP WINDS JUST BELOW WARNING CRITERIA WITH WINDS OF NEAR 35 MPH WITH GUSTS TO NEAR 50 MPH. ELSEWHERE NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH ARE EXPECTED. TEMPERATURES WILL BE MAINLY IN THE 50S AND 60S TONIGHT AS THE COOL AIRMASS CONTINUES TO SETTLE INTO THE AREA. .LONG TERM... WITH UPPER TROUGH WEST OF THE REGION AND A FRONTAL BOUNDARY ACROSS THE AREA WILL CREATE THE POTENTIAL FOR STORMS THROUGH THE WEEKEND. SOME AREAS MAY RECEIVE LOCALLY HEAVY RAIN... WHILE OTHER AREAS RECEIVE VERY LITTLE. NOT LOOKING FOR MUCH IN THE WAY OF SEVERE WEATHER. MODELS NOT IN AGREEMENT AS TO LOCATION FOR HEAVIEST RAIN. WILL LEAN TOWARD HPC QPF FORECAST WHICH FAVORS THE NORTHEAST PERMIAN BASIN/WESTERN LOW ROLLING PLAINS FOR THE HIGHEST RAINFALL. ACTUAL HPC TOTALS LOOK A LITTLE HIGH... BUT COULD SEE 2 TO 3 INCHES OF RAIN FROM THE SHORT TERM THROUGH THE WEEKEND EAST OF A GAIL TO BIG SPRING LINE. 12Z MAF SOUNDING HAD PW OF 0.85 INCH WITH MODEL SOUNDINGS SHOWING PW INCREASING OVER 1 INCH NEXT FEW DAYS. WILL MENTION LOCAL FLASH FLOODING POTENTIAL IN THE HWO. FRIDAY SHOULD START WITH THE FRONT SITTING ACROSS THE CENTRAL PERMIAN BASIN WHICH MAY HELP STORMS TO TRAIN ALONG IT. AS EASTERLY SURFACE FLOW RETURNS TO THE SOUTHEAST... THE FRONT SHOULD LIFT NORTHWARD. HOWEVER RAIN COOLED AIR FROM CONVECTION COULD DELAY ITS NORTHWARD MOVEMENT. GFS DEVELOPS AN MCS IN THE SHORT TERM... AND DEVELOPS ANOTHER MCS FRIDAY NIGHT MOVING SOUTHWARD ACROSS SOUTHEASTERN NEW MEXICO AND OVER THE MOUNTAINS OF WEST TEXAS. WILL KEEP HIGHEST POPS FRIDAY ACROSS PERMIAN BASIN NEAR THE FRONT... SHIFTING THEM WEST OVERNIGHT FOR THE MCS. AS A NUMBER OF WEAK DISTURBANCES TRACK ACROSS THE AREA... WILL KEEP CHANCE POPS THROUGH SUNDAY AND FAVOR DEVELOPMENT OVER WESTERN MOUNTAINS. LOW POPS MONDAY. TEMPERATURES LOOK TO STAY BELOW NORMAL DUE TO CLOUDS AND RAINFALL INTO EARLY NEXT WEEK. UPPER RIDGE BUILDS IN FROM THE WEST TUESDAY RESULTING IN HIGHS NEAR NORMAL AND DECREASING RAIN CHANCES... BUT THEN ANOTHER COLD FRONT IS EXPECTED ON WEDNESDAY KNOCKING DOWN HIGHS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 61 74 62 80 / 50 50 30 20 CARLSBAD NM 60 82 62 86 / 40 30 50 40 DRYDEN TX 67 81 66 81 / 50 30 30 20 FORT STOCKTON TX 63 78 64 83 / 50 40 30 20 GUADALUPE PASS TX 57 75 58 80 / 40 40 50 40 HOBBS NM 59 81 59 85 / 50 40 40 30 MARFA TX 55 78 54 79 / 30 30 40 40 MIDLAND INTL AIRPORT TX 62 75 61 82 / 50 50 30 20 ODESSA TX 62 76 62 82 / 50 50 30 20 WINK TX 63 82 66 87 / 50 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/72
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT THU MAY 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 206 PM CDT THU MAY 24 2007 /106 PM MDT THU MAY 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 20 AND ALSO ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST TEXAS. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR SCATTERED THUNDERSTORMS THROUGH THE WEEKEND WITH THE MAIN THREAT BEING FLASH FLOODING. ABUNDANT AMOUNTS OF MOISTURE COMBINED WITH WEAK WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL PROVIDE THE POTENTIAL FOR SLOW MOVING AND HEAVY RAINFALL PRODUCING THUNDERSTORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 PM CDT THU MAY 24 2007 TXZ081-242245- BIG BEND AREA- 445 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 21 MILES SOUTHEAST OF PERSIMMON GAP ...OR NEAR HEATH CANYON AT 445 PM CDT...MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS HEATH CANYON AND NORTHWARD ALONG HIGHWAY 2627 TOWARD PERSIMMON GAP. GUSTY WINDS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT STORM NORTHWARD ALONG HIGHWAY 2627 TOWARD PERSIMMON GAP..
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Tennis ball sized hail fell along Farm to Market Road 2810.
A 60 mph wind gust was reported at the McDonald Observatory. No damage was reported.
Penny to nickel sized hail was reported at the NWS Office in Midland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33676, 33681, 33677, 33678, 33679, 33680, 39832.